Alert archive / Minnesota / Snow Advisories in 2005

Snow Advisory 3, NWS Sioux Falls, SD

December 29, 20054 counties in Minnesota; Beadle County, Brookings County, Kingsbury County, South Dakota

NWS Sioux Falls, SD issued this snow advisory at Dec 29, 2005, 3:57 AM CST for 4 counties in Minnesota; Beadle County, Brookings County, Kingsbury County, South Dakota. It took effect at Dec 29, 2005, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 3:57 AM CST (09:57 UTC)
In effect from
Dec 29, 2005, 9:00 PM CST
Expired
Dec 29, 2005, 3:52 PM CST
In force
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD

The radar

The Sioux Falls radar (KFSD), 80 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 290957
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 AM CST THU DEC 29 2005

.LOW PRESSURE WILL SCOOT OUT OF WYOMING THIS MORNING...AND MOVE
ACROSS SOUTH DAKOTA THIS EVENING...AMD ON INTO NORTHERN IOWA ON
FRIDAY MORNING. RAINFALL WILL DEVELOP ACROSS WESTERN SOUTH DAKOTA
THIS MORNING...AND INTO EASTERN SOUTH DAKOTA THIS AFTERNOON. AS
COOLER AIR SPREADS IN WITH A STRONG UPPER LEVEL SYSTEM THIS
EVENING... IT WILL START THE TRANSITION OVER TO SNOW...STARTING BY
EARLY EVENING FROM THE JAMES VALLEY WEST. SNOWFALL WILL INTENSIFY
THIS EVENING ALONG THE HIGHWAY 14 CORRIDOR IN SOUTH DAKOTA...WITH
THE CHANGEOVER STARTING LATER IN THE EVENING ACROSS SOUTHWEST
MINNESOTA. SNOWFALL WILL CONTINUE THROUGH THE OVERNIGHT HOURS...
AND MAY BE BRIEFLY HEAVY. THE MOST SIGNIFICANT SNOWFALL WILL
CONTINUE EARLY FRIDAY ACROSS PORTIONS OF SOUTHWEST MINNESOTA. AS
THE SNOW TAPERS OFF FRIDAY MORNING...ACCUMULATIONS FROM 3 TO 5
INCHES ARE EXPECTED ALONG AND NORTH OF A LINE FROM HURON...TO
BROOKINGS...TO MOUNTAIN LAKE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

SDZ038>040-291800-
/O.NEW.KFSD.SN.Y.0003.051230T0300Z-051230T1200Z/
BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...HURON...DE SMET...BROOKINGS
357 AM CST THU DEC 29 2005

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
FRIDAY. 

RAIN WILL BEGIN TO CHANGE TO SNOW BY EARLY EVENING...AND BECOME
ALL SNOW LATE EVENING. SNOWFALL WILL CONTINUE MUCH OF THE NIGHT...
AND WILL BE BRIEFLY HEAVY. TOTAL ACCUMULATIONS BY MORNING SHOULD
BE 3 TO 5 INCHES...HEAVIEST NORTH OF HIGHWAY 14. 

$$

MNZ071-072-080-081-291800-
/O.NEW.KFSD.SN.Y.0003.051230T0600Z-051230T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL...SLAYTON...
WINDOM
357 AM CST THU DEC 29 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

RAINFALL THIS EVENING WILL BEGIN TO CHANGE TO SNOW BY LATE EVENING...
AND SHOULD BECOME ALL SNOW AFTER MIDNIGHT. SNOWFALL WILL CONTINUE
INTO FRIDAY MORNING...WITH A TOTAL ACCUMULATION OF 3 TO 5 INCHES...
WITH GREATEST AMOUNTS NORTH OF A LINE FROM IVANHOE TO TRACY TO COMFREY.

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 


$$

JC
2 follow-up statements
000 
WWUS43 KFSD 291508
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 AM CST THU DEC 29 2005

.LOW PRESSURE WILL MOVE EASTWARD OVER SOUTHERN SOUTH DAKOTA LATER
THIS AFTERNOON AND EVENING. AREAS OF FREEZING RAIN SHOULD DEVELOP
FROM NEAR HURON TO BROOKINGS LATER THIS MORNING AND CONTINUE INTO
EARLY AFTERNOON BEFORE CHANGING TO MOSTLY RAIN. THE RAIN SHOULD
THEN CHANGE TO SNOW THIS EVENING. SNOWFALL WILL CONTINUE THROUGH
THE OVERNIGHT HOURS...AND MAY BE BRIEFLY HEAVY. THE MOST
SIGNIFICANT SNOWFALL WILL CONTINUE EARLY FRIDAY ACROSS PORTIONS OF
SOUTHWEST MINNESOTA. AS THE SNOW TAPERS OFF FRIDAY
MORNING...ACCUMULATIONS FROM 3 TO 5 INCHES ARE EXPECTED ALONG AND
NORTH OF A LINE FROM HURON...TO BROOKINGS...TO MOUNTAIN LAKE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

SDZ038>040-292100-
/O.NEW.KFSD.ZR.Y.0001.051229T1508Z-051229T2100Z/
/O.CON.KFSD.SN.Y.0003.051230T0300Z-051230T1200Z/
BEADLE-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...HURON...DE SMET...BROOKINGS
908 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.
A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY. 

FREEZING RAIN SHOULD DEVELOP LATE THIS MORNING AND CONTINUE
THROUGH EARLY AFTERNOON BEFORE CHANGING TO MOSTLY RAIN. THE RAIN
WILL BEGIN TO CHANGE TO SNOW BY EARLY EVENING...AND BECOME ALL
SNOW LATE EVENING. SNOWFALL WILL CONTINUE MUCH OF THE NIGHT...AND
WILL BE BRIEFLY HEAVY. TOTAL ACCUMULATIONS BY MORNING SHOULD BE 3
TO 5 INCHES...HEAVIEST NORTH OF HIGHWAY 14.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MNZ071-072-080-081-292315-
/O.CON.KFSD.SN.Y.0003.051230T0600Z-051230T1500Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL...SLAYTON...
WINDOM
908 AM CST THU DEC 29 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY. 

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY.

$$
RYRHOLM
000 
WWUS43 KFSD 292152
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 PM CST THU DEC 29 2005

..LOW PRESSURE CENTERED IN SOUTH CENTRAL SOUTH DAKOTA EARLY
TONIGHT...WILL MOVE OVER SOUTHEAST SOUTH DAKOTA AFTER MIDNIGHT...
THEN NORTHERN IOWA FRIDAY. WINTER PRECIPITATION WILL BE ASSOCIATED
WITH THIS SYSTEM...MAINLY ALONG AND NORTH OF INTERSTATE 90.

SDZ040-300600-
/O.CAN.KFSD.SN.Y.0003.051230T0300Z-051230T1200Z/
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1800Z/
BROOKINGS-
INCLUDING THE CITY OF...BROOKINGS
352 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. THE FREEZING RAIN ADVISORY IS
NO LONGER IN EFFECT.  

LIGHT RAIN AND FREEZING RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
BY MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED BY 3
TO 5 INCHES SNOWFALL BY FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ071-072-080-081-300600-
/O.CAN.KFSD.SN.Y.0003.051230T0600Z-051230T1500Z/
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1800Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL...SLAYTON...
WINDOM
352 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. 

FREEZING RAIN AND LIGHT RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW BY
MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED BY 3 TO
5 INCHES SNOWFALL THROUGH FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SDZ039-300600-
/O.CAN.KFSD.SN.Y.0003.051230T0300Z-051230T1200Z/
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1200Z/
KINGSBURY-
INCLUDING THE CITY OF...DE SMET
352 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

HE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE
SNOW ADVISORY HAS BEEN CANCELLED. THE FREEZING RAIN ADVISORY IS
NO LONGER IN EFFECT. 

LIGHT RAIN AND FREEZING RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
BY MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED BY
3 TO 5 INCHES SNOWFALL BY FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SDZ038-292300-
/O.CAN.KFSD.SN.Y.0003.051230T0300Z-051230T1200Z/
BEADLE-
INCLUDING THE CITY OF...HURON
352 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT.

AREAS OF LIGHT RAIN SHOULD CHANGE TO SOME SNOW BY MIDNIGHT
TONIGHT...WITH UP TO 2 INCHES EXPECTED BY MORNING.

$$

MNZ097-SDZ056-300600-
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1800Z/
PIPESTONE-MOODY-
INCLUDING THE CITIES OF...PIPESTONE...FLANDREAU
352 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. 

LIGHT RAIN AND FREEZING RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
BY MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED BY
2 TO 4 INCHES SNOWFALL THROUGH FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ089-090-300600-
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1800Z/
NOBLES-JACKSON-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON
352 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...

HE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. 

FREEZING RAIN AND LIGHT RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
AFTER MIDNIGHT. POCKETS OF GLAZING THIS EVENING SHOULD BE
FOLLOWED BY UP TO 2 INCHES SNOWFALL THROUGH FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SDZ054-055-300600-
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1200Z/
MINER-LAKE-
INCLUDING THE CITIES OF...HOWARD...MADISON
352 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

LIGHT RAIN AND FREEZING RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
BY MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED BY
2 TO 4 INCHES SNOWFALL BY FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ002-003-014-300600-
/O.NEW.KFSD.WW.Y.0006.051229T2152Z-051230T1200Z/
OSCEOLA-DICKINSON-CLAY IA-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER
352 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

HE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY.

LIGHT RAIN AND FREEZING RAIN SHOULD GRADUALLY CHANGE TO ALL SNOW
AFTER MIDNIGHT. AREAS OF GLAZING THIS EVENING SHOULD BE FOLLOWED
BY AROUND AN INCH SNOWFALL BY FRIDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
RYRHOLM/BR

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Dec 29, 3:30 AM CST, 27 minutes earlier.

Area forecast discussion, Dec 29, 3:30 AM CST, 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CST THU DEC 29 2005

.DISCUSSION...
COMPLICATED FCST THE NEXT FEW DAYS. FIRST PBLM IS DENSE FOG MAINLY E
OF JAMES RVR VALLEY. WITH LLM TRAPPED BLO INVERSION AND LOW LEVEL
SELY FLOW DVLPNG...WUD EXPECT DENSE FOG TO STAY AROUND FOR AWHILE
THIS MORN...SO HAVE EXPANDED AND CONTINUED THRU 15Z.

NOW WE MOVE ON TO S/W CURRENTLY OVR THE NRN ROCKIES. MODELS IN FAIR
AGGREEMENT WITH THIS S/W DIGGING ACRS THE NRN PLAINS THIS AFTN AND
TONIGHT WITH SFC LOW TRACKING ACRS SRN SD TODAY AND THIS EVE AND
ALONG THE MN/IA BORDER TONIGHT AND FRI. PRECIP SHUD START AS RAIN
WITH WARM AIR ALOFT AHEAD OF SYS. CONCERN IS WHETHER PRECIP MAY
START OF ZR- ERN CWA. THIS IS PSBL...BUT LOW LEVELS WL WARM INTO MID
TO UPPER 30S FAIRLY QUICKLY ONE LIGHT RAIN STARTS...SO DO NOT EXPECT
MUCH ZR-. STG HGT FALLS WITH S/W AND WUD EXPECT RAIN TO CHANGE OVER
TO SNOW FAIRLY QUICKLY FM WEST TO E TONIGHT...WITH BEST LIFT N OF
I90 AND BEST CHC OF ACCUM SNOW NE OF A HON-OTG LINE TONIGHT INTO SAT
MORN. SYS IS MOVG QUICKLY BUT A SWAT OF 4 INCHES IS QUITE LIKELY IN
THIS AREA. SO HAVE GONE WITH A SNOW ADVY FOR THESE AREAS. WINDS SHUD
PICK UP ACRS THE W AND S AS SFC LOW DEEPENS. WL NOT GO WITH ANY WND
ADVY ATTM BUT SWRN CWA CUD COME CLOSE LATER TONIGHT.

UPPER LOW WL MOVE INTO WRN GREAT LAKES REGION BY FRI EVE...SO WUD
EXPECT PLENTY OF CLDS AND A CHC OF LIGHT SNOW ACRS CWA ON FRI.
FAIRLY COLD AIR WL FUNNEL INTO CWA FRI AND HAVE LOWERED MAX TEMPS
ACRS CWA.

SHUD BE FAIRLY QUITE ON SAT WITH TEMPS STILL ABOVE NORM...BUT WL
SHADE BACK A FEW DEG AS LOW LEVEL SELY FLOW DEVELOPS. WL NOT CHANGE
LATER PDS TOO MUCH...BUT WL SPEED UP CHC OF PRECIP ON TUES. WL KEEP
CHC OF PRECIP SUN AS DECENT S/W MOVES ACRS THE PLAINS. AIRMASS MAY
BE WARM ENUF FOR A MIC OF LIGHT RAIN OR LIGHT SNOW...BEFORE CHANGING
OVR TO SNOW IN THE EVE. ACTIVE WX PATTERN WITH WLYS INTO NEXT
WEEK...BUT TEMPS WL STILL REMAIN ABOVE NORM.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     IAZ001-IAZ002-IAZ003-IAZ012-IAZ013-IAZ020-IAZ031.
MN...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     MNZ071-MNZ072-MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
     SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     MNZ071-MNZ072-MNZ080-MNZ081.
NE...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     NEZ013-NEZ014.
SD...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     SDZ040-SDZ055-
     SDZ056-SDZ061-SDZ062-SDZ066-SDZ067-SDZ069-SDZ070-SDZ071.
     SNOW ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY
     FOR SDZ038-SDZ039-SDZ040.

&&
Hazardous weather outlook, Dec 28, 5:09 AM CST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0509 AM CST WED DEC 28 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0509 AM CST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WIND AND FOG...
WIDESPREAD FOG WITH PATCHY DENSE FOG WILL CONTINUE THROUGH MUCH
OF THE MORNING THROUGH SOUTHWEST MINNESOTA AND PORTIONS OF
NORTHWEST IOWA. SPOTTY FREEZING DRIZZLE WILL ALSO BE POSSIBLE...
CREATING SLICK ROADWAYS IN RANDOM LOCATIONS. MOTORISTS ARE URGED
TO USE CAUTION WHEN TRAVELING THIS MORNING.

AREAS OF FOG WILL REDEVELOP THIS EVENING THROUGH PORTIONS OF
EASTERN SOUTH DAKOTA AND NORTHEASTERN NEBRASKA...AS WELL AS
ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SOME AREAS OF
DENSE FOG WILL AGAIN BE POSSIBLE...AND TEMPERATURES BELOW
FREEZING WILL RESULT IN SOME SLICK SPOTS ON ROADWAYS AND BRIDGES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIXTURE OF WINTRY PRECIPITATION WILL BE A THREAT ON NEW YEARS
DAY ACROSS THE AREA.  AT THIS TIME...IT APPEARS A GREAT DEAL OF
THE PRECIPITATION COULD BE IN THE FORM OF LIQUID...WHICH MAY
INCREASE THREAT FOR AREAS OF FREEZING RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

JC

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:31 PM CSTDense Fog AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more14 hr
Dec 29, 3:52 PM CSTWinter Weather AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more20 hr
Dec 29, 9:08 AM CSTFreezing Rain AdvisoryFSDBeadle, Brookings, Kingsbury6 hr

Nearby

Snow Advisories in Minnesota, 2005Snow Advisories in South Dakota, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.